Vyvanse And Alcohol – The Risk Involved In Misusing The Medicine
Many patients wonder whether Vyvanse And Alcohol can be used together or if using them during treatment can lead to certain side effects. As with any other medicine, the combined use of Vyvanse And Alcohol is generally being frowned upon as it can potentially cause undesirable effects or inefficacy of the medicine.
Drinking liquor during medication can result to life-changing and negative experiences and this is why it is best to simply refrain from drinking while under treatment.
An Overview Of The Combined Use Of Vyvanse And Alcohol
The medicine is used to control or treat the symptoms of Attention Deficit Hyperactivity Disorder or ADHD and since it has the ability to change the brain’s chemical structure combining it with liquor can result to various health damages. The drug causes altering effects in the brain for therapeutic purposes while liquor has substances that affect different neurotransmitters and receptors in the brain. When both substances are used interaction will take place and will lead to potentially serious side effects. While it is true that you may not experience any effect in combining both substances on one occasion, the effects may appear and may be fatal the second time around.
Dissenting Medical Opinion
Although it has already been established that any use of liquor during medication is absolutely not advisable there are studies that suggest it can be safe to consume the beverage 12 hours after taking the medicine. This is however not recommended as the medicine can stay in the body for up to 14 hours after the dose or even longer and the presence of liquor in the body while the medicine has not yet been eliminated can cause adverse effects. Regardless of the amount of liquor that you intend to take, just drink it after the treatment process and when the effects of the medicine totally wear off.
The Possible Consequences Of Taking Both Substances Together
- 1. Dehydration – Your body will excessively lose fluids or water when you drink liquor during medication. When you experience symptoms of dehydration, see your healthcare provider immediately.
- 2. Mental Impairment – Since both substances individually target the brain it is only natural that when they are used together it will result to mental impairment or memory loss. This is especially applicable to individuals who despite being under medication consume liquor excessively. It is therefore suggested that if and when the substances are taken together, the patient should see to it that he will not engage in activities that requires fast reflexes, clear thinking or concentration.
- 3. Psychological Effects – The medication is in itself capable of causing side effects that involve emotions and when combined with liquor it can cause blackouts without warning. A patient may also become unusually aggressive and may develop destructive behaviour so it is best to never drive when you take both substances. Rage and strong emotions are also reported and have placed patients in scandalous and violent troubles.
- 4. Liver Failure – Among the serious effects of using the drug and the beverage at the same time is the development of severe acetaminophen-induced hepatoxicity which can result to fatal liver failure. When a patient suffers from this severe side effect there may be a compelling need to perform an emergency liver transplant to increase the chance of survival.
- 5. Cardiovascular Effects – Liquor intake during medication can increase cardiac work and the consumption of myocardial oxygen which can lead to myocardial infarction. Whether or not you have a family history of cardiovascular diseases you should avoid combing the drug and beverage as the consequences can be fatal especially if medical help is not given immediately.
- Increased Liquor Or Drug Tolerance – Combining the two substances can get you drunk even if you just took one drink or can make you feel like you need more drinks. Even if you take significantly small drinks you can get drunk and you may never be aware of it. There are even cases when patients are tempted to take more dose of the drug while combining the substances.
Combining Vyvanse And Alcohol is a form of misuse which can potentially result to dangerous side effects and even death. Both substances individually affect the brain and when they are used together it impairs the smooth and regular functioning of your brain cells. It doesn’t matter if you take minimal amount of liquor as you can incredibly get drunk with just one shot. So it’s best to not mix the medication with such beverage to get a more favourable response from your body while under medication.